Started Sertraline aka Zoloft 1 week ago. Feeling more out of it than before...side effect or what?

Hey all. So I finally bit the bullet and went back on Zoloft after being off meds for almost a year. I have been struggling really hard with memory, concentration and focus prior to starting the meds again. I feel like I can't think straight, feel confused and when I try to speak my

words either come out wrong or I can't find the right words to say. I've felt like such an idiot at times! Now since starting the meds I feel these symptoms have increased! Help...please. I just want to feel normal again! Tired of watching the world pass me by....

Last edited by

12 Replies

oldestnewest
  • Hi mzdawn74 :)

    Sorry you're feeling so rotten :(

    I was wondering if it was because you're cross with yourself for going back on the medication after successfully coming off it. I was reducing mine up until recently when events in my life changed that and recently had to have the dosage increased. I felt like I was taking a step backwards when in reality dealing with the fact that I needed to increase my dosage was indeed a step forward!

    I take Sertraline and have been taking it for a number of years to help with my anxiety and depression. The doses have been up and down depending on my need.

    It may be an idea to speak to your GP about this as the medication may not be right for you or the dosage may need tweaking :) Your local pharmacist should be able to tell you if the symptoms you are experiencing are because of the sertraline or not too :)

    It may not be the sertraline thats causing the symptoms either if it were me I'd go and see my doc just to be sure :)

    Fluffies and smiles

    :) xxxzebxxx :)

  • I took this med before and didn't have this issue! I will be talking to him when I go back. Thanks for the advice.

  • Hi

    I think it s just side effect which is quite normal,give it 3weeks at least to work properly and you will feel better..but if it continues go and see gp again

    ;-)

  • I stopped them. I can't deal with it! I will go see my Dr. Thanks!

  • Well if it was too much for you you ve done the right thing!xxx

  • I was given Sertraline to take, but have not commenced them yet. The psychiatrist whom I saw said that "you may feel MORE ANXIOUS for a week or two" but don't worry, that stops after two weeks. If it continues longer than two weeks, get in touch with me".

    Ah, just noticed train80 has replied along the lines I have. I think it good to try it - but if it does not work ASK YOUR GP FOR A REFERRAL TO A PSYCHIATRIST?

    Would be interested to hear how things go.

    Take care,

    Marguerite x

  • I do see a psychiatrist currently. I appreciate your advice! Thanks.

  • See a therapist and ask for recommendations for natural supplements.

  • Something to think about. Thanks.

  • I tried Sertraline years ago for panic disorder. It made me feel a lot worse.

  • What's weird is I used this med before and was fine. I'm going to talk to my Dr.

  • Sorry you are feeling so bad, but I feel the meds some times make people sicker (feel worse.) I been off my meds for a year, but I'm dealing with my symptoms. All of this meds have side effect, which are sometime worse.

You may also like...